Discrete tanh method for nonlinear difference-differential equations. (English) Zbl 1198.65157

Summary: By introducing a simple difference equation to deduce the difference terms and a simple differential equation to deduce the differential terms, we proposed an unified algebraic method for constructing exact solutions to difference-differential equations (DDEs). This method could give many kinds of exact solutions including soliton solutions expressed by hyperbolic functions, periodic solutions expressed by trigonometric functions and rational solutions in a uniform way if solutions of these kinds exist. In this paper, we also give a generalization of the method to determine the degree of DDEs, and compared with the creativity work of D. Baldwin, Ü. Göktas and W. Hereman [Comput. Phys. Comm. 162, 203–217 (2004; Zbl 1196.68324)] through the discrete hybrid equation.


65L99 Numerical methods for ordinary differential equations


Zbl 1196.68324
Full Text: DOI


[1] Ablowitz, M. J.; Clarkson, P. A., Nonlinear Evolution Equations and Inverse Scattering (1991), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0762.35001
[2] Toda, M., Nonlinear Waves and Solitons (1989), Kluwer Academic Publishers: Kluwer Academic Publishers Holland
[3] Toda, M., Theory of Nonlinear Lattices (1981), Springer-Verlag: Springer-Verlag Berlin · Zbl 0465.70014
[4] Kevrekidis, P. G.; Rasmussen, K. O.; Bishop, A. R., Int. J. Mod. Phys. B, 15, 2833-2900 (2001)
[5] Tsuchida, T.; Ujino, H.; Wadati, M., J. Phys. A: Math. Gen., 32, 2239-2262 (1999)
[6] Hirota, R., The Direct Method in Soliton Theory (2004), Cambridge University Press: Cambridge University Press Cambridge, (Edited and translated by Atsushi Nagai)
[7] Qian, X. M.; Lou, S. Y.; Hu, X. B., J. Phys. A: Math. Gen., 37, 2401-2411 (2004) · Zbl 1042.37052
[8] Ma, W. X.; Geng, X. G., (CRM Proc. Lecture Notes, vol. 29 (2001)), 313-323
[9] Ma, W. X.; Fuchssteiner, B., Int. J. Non-linear Mech., 31, 329-338 (1996)
[10] Fan, E. G., Phys. Lett. A, 277, 212-218 (2000)
[11] Baldwin, D.; Göktas, Ü.; Hereman, W., Comput. Phys. Comm., 162, 203-217 (2004)
[12] Xie, F. D.; Wang, J. Q., Chaos, Solitons & Fractals, 27, 1067-1071 (2006)
[13] Dai, C. Q.; Zhang, J. F., Chaos, Solitons & Fractals, 27, 1042-1047 (2006)
[14] Dai, C. Q.; Yang, Q.; Zhang, J. F., Z. Naturforsch. A, 59, 635-639 (2004)
[15] Ma, Z. Y.; Hu, Y. H.; Lan, J. C., Chaos, Solitons & Fractals, 36, 303-308 (2008)
[16] Ma, W. X.; Wu, H. Y.; He, J. S., Phys. Lett. A, 364, 29-32 (2007)
[17] Yan, Z. Y., Non. Anal. Theo. Meth. Appl., 64, 8, 1798-1811 (2006)
[18] Hirota, R.; Iwao, M., Time-discretization of soliton equations, (Grabmeier, J.; Kaltofen, E.; Weispfenning, V., SIDE III—Symmetries and Integrability of Difference Equations. SIDE III—Symmetries and Integrability of Difference Equations, CRM Proc. Lecture Notes, vol. 25 (2000), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI), 217-229 · Zbl 0961.35135
[19] Xie, F. D.; Ji, M.; Zhao, H., Chaos, Solitons & Fractals, 33, 1791-1795 (2007)
[20] Lai, X. J.; Zhang, J. F., Z. Naturforsch A, 60, 573-582 (2005)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.